Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 4, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 13, 2018, 7:27 PM CST. It took effect at Jan 14, 2018, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2018, 7:27 PM CST (01:27 UTC)
- In effect from
- Jan 14, 2018, 6:00 AM CST
- Expired
- Jan 14, 2018, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS JSJ
The text
As transmitted.
013 WHCA72 TJSJ 140127 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 927 PM AST Sat Jan 13 2018 ...Northeast swell and fresh east winds will continue to create rough and hazardous seas across the regional waters into the through Sunday... AMZ741-140930- /O.NEW.TJSJ.SC.Y.0004.180114T1200Z-180114T1800Z/ Mona Passage Southward to 17N- 927 PM AST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM AST SUNDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 8 AM to 2 PM AST Sunday. * WINDS...10 to 20 knots. * WAVES/SEAS...5 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ710-722-140930- /O.EXT.TJSJ.SC.Y.0002.000000T0000Z-180116T1800Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Anegada Passage Southward to 17N- 927 PM AST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST TUESDAY... * WINDS...East winds at 15 to 20 knots and gusty. * WAVES/SEAS...Seas at 5 to 8 feet in a north swell with occasional seas up to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ715-725-732-140930- /O.CON.TJSJ.SC.Y.0002.000000T0000Z-180114T1800Z/ Coastal Waters of Northern USVI and Culebra out 10 NM- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- 927 PM AST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST SUNDAY... * WINDS...East winds at 15 to 20 knots. * WAVES/SEAS...Seas at 5 to 7 feet in a north swell with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ712-140930- /O.CON.TJSJ.SC.Y.0002.000000T0000Z-180115T0000Z/ Coastal Waters of Northern Puerto Rico out 10 NM- 927 PM AST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST SUNDAY... * WINDS...East winds at 10 to 20 knots and gusty. * WAVES/SEAS...Seas at 5 to 7 feet in a north swell with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
938 WHCA72 TJSJ 140841 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 441 AM AST Sun Jan 14 2018 ...Northeast swell and fresh east winds will continue to create rough and hazardous seas across the regional waters... AMZ710-722-141645- /O.EXT.TJSJ.SC.Y.0002.000000T0000Z-180117T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Anegada Passage Southward to 17N- 441 AM AST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST WEDNESDAY... * WINDS...East winds at 15 to 20 knots and gusty. * WAVES/SEAS...Seas at 5 to 8 feet in a north swell with occasional seas up to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ715-725-732-141645- /O.CON.TJSJ.SC.Y.0002.000000T0000Z-180114T1800Z/ Coastal Waters of Northern USVI and Culebra out 10 NM- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- 441 AM AST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...East winds at 15 to 20 knots. * WAVES/SEAS...Seas at 5 to 7 feet in a north swell with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ712-141645- /O.CON.TJSJ.SC.Y.0002.000000T0000Z-180115T0000Z/ Coastal Waters of Northern Puerto Rico out 10 NM- 441 AM AST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...East winds at 10 to 20 knots and gusty. * WAVES/SEAS...Seas at 5 to 7 feet in a north swell with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ741-141645- /O.CON.TJSJ.SC.Y.0004.180114T1200Z-180114T1800Z/ Mona Passage Southward to 17N- 441 AM AST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM AST THIS AFTERNOON... * WINDS...10 to 20 knots. * WAVES/SEAS...5 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
906 WHCA72 TJSJ 141408 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1008 AM AST Sun Jan 14 2018 ...Northeast swell and fresh east winds will continue to create rough and hazardous seas across the regional waters... AMZ710-722-142215- /O.CON.TJSJ.SC.Y.0002.000000T0000Z-180117T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Anegada Passage Southward to 17N- 1008 AM AST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST WEDNESDAY... * WINDS...East winds at 15 to 20 knots and gusty. * WAVES/SEAS...Seas at 5 to 8 feet in a north swell with occasional seas up to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ715-725-732-141800- /O.CON.TJSJ.SC.Y.0002.000000T0000Z-180114T1800Z/ Coastal Waters of Northern USVI and Culebra out 10 NM- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- 1008 AM AST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...East winds at 15 to 20 knots. * WAVES/SEAS...Seas at 5 to 7 feet in a north swell with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ741-141800- /O.CON.TJSJ.SC.Y.0004.000000T0000Z-180114T1800Z/ Mona Passage Southward to 17N- 1008 AM AST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...10 to 20 knots. * WAVES/SEAS...5 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ712-142215- /O.CON.TJSJ.SC.Y.0002.000000T0000Z-180115T0000Z/ Coastal Waters of Northern Puerto Rico out 10 NM- 1008 AM AST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...East winds at 10 to 20 knots and gusty. * WAVES/SEAS...Seas at 5 to 7 feet in a north swell with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 1:53 PM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Jan 13, 1:53 PM CST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
353 PM AST Sat Jan 13 2018
.SYNOPSIS...Low level moisture from easterly trades has sparked
scattered showers over Puerto Rico and the U.S. Virgin Islands.
Scattered showers will continue through the rest of the day and
should start to diminish by 10 PM. Sunday the low level moisture
will begin to decrease but isolated showers are still possible
with partly cloudy conditions. A ridge of high pressure will
build in from the east and create fair weather conditions for
Puerto Rico and the U.S. Virgin Islands with a possible trade wind
shower mainly during the morning and afternoon hours.
&&
.SHORT TERM...Today through Monday... Partly cloudy skies
prevailed across Puerto Rico and the U.S. Virgin Islands today.
This morning a patch of low level moisture moved through the area
which helped triggered showers this morning and afternoon.
Doppler radar shows scattered showers across most of the northern
coast of Puerto Rico this activity will continue across Puerto
Rico and the U.S. Virgin Islands through the overnight hours. A
TUTT low will remain to the northeast of the Leeward islands until
Monday, then it will begin to dissipate. At the lower levels, a
surface high pressure system will remain over the region over the
next several days with winds out of the east to northeast 15 to 20
mph.
San Juan GFS model shows the highest precipitable water and
relative humidity values today, these values will slowly decrease
tonight through next week. An upper level ridge of high pressure
will build in from the west and hover over the region on Monday
with fair weather conditions to start the work week.
&&
..LONG TERM...Tuesday through Sunday.... Mid to upper level ridge
will remain over the region through Friday. This will cause
seasonal weather with an occasional trade wind showers across
eastern puerto rico and the U.S Virgin Islands typically during
the morning and afternoon hours. A front will move off the east
coast of the U.S. on Wednesday and will continue to progress to
the east which could help pull tropical low-level moisture across
Puerto Rico and the U.S. Virgin Islands late Thursday or early
Friday.
&&
.AVIATION...VFR conds will prevail except around TJMZ/TJBQ and in
the Leeward Islands where MVFR due to CIGS in brief passing SHRA
will occur. SHRA arnd wrn PR to end aft 13/23Z but brief MVFR to
cont in TNCM/TKPK. Mtn obscurations. Sfc winds subsiding aft 13/22Z
to bcm E 10 kt or less. East flow to resume 10 to 15 kt with gusts
to lower 20s with Sea breeze influences aft 14/14Z. Maximum winds NW
30-40 kt FL320-490.
&&
.MARINE...
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 84 75 85 / 30 20 10 20
STT 74 85 74 85 / 30 20 10 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk from 6 PM AST this evening through late
tonight for Northeast-Southeast.
High Rip Current Risk through late tonight for Culebra-North
Central-Northwest-San Juan and Vicinity-Western Interior.
VI...High Rip Current Risk through late tonight for St Croix.
Small Craft Advisory until 2 PM AST Sunday for St.Thomas...St.
John...and Adjacent Islands.
AM...Small Craft Advisory until 2 PM AST Sunday for Caribbean Waters
of Puerto Rico from 10 NM to 17N-Coastal Waters of Northern
USVI and Culebra out 10 NM-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM.
Small Craft Advisory until 8 PM AST Sunday for Anegada Passage
Southward to 17N-Coastal Waters of Northern Puerto Rico out
10 NM.
Small Craft Advisory until 6 PM AST Monday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...TW
LONG TERM....TWHazardous weather outlook, Jan 13, 4:15 AM CST, 15 hours 12 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 500 AM AST sabado 13 de enero de 2018 AMZ710>745-PRZ001>013-140900- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 500 AM AST sabado 13 de enero de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta noche .Viento...Se esperan vientos sostenidos entre 15 y 20 nudos con rafagas de hasta 25 nudos principalmente a traves de las aguas circundantes de las islas. .Olas...Se espera oleaje peligroso entre 6 y 8 pies a traves de las aguas del Atlantico y entre 5 y 7 pies a traves de las aguas del Caribe. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas del Atlantico de Puerto Rico incluyendo Culebra y Vieques. .Dias dos a siete...domingo a viernes Las condiciones maritimas peligrosas continuaran a traves de las aguas del Atlantico y el Pasaje de Anegada hasta por lo menos el lunes. Un riesgo de moderado a alto de corrientes marinas continuara a traves de algunas de las playas orientadas hacia el norte y este de las islas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten vientos fuertes y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-140900- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 500 AM AST sabado 13 de enero de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta noche .Viento...Se esperan vientos sostenidos entre 15 y 20 nudos con rafagas de hasta 25 nudos a traves de las aguas circundantes de las islas. .Olas...Se espera oleaje peligroso entre 6 y 8 pies a traves de las aguas del Atlantico y entre 5 y 7 pies a traves de las aguas del Caribe. .Corrientes Marinas..Existe un riesgo alto de corrientes marinas para las playas de Santa Cruz. Un riesgo moderado continua para la mayoria de las playas de San Thomas y San John. .Dias Dos a Siete...domingo a viernes Las condiciones maritimas peligrosas continuaran a traves de las aguas del Atlantico y el Pasaje de Anegada hasta por lo menos el lunes. Un riesgo de moderado a alto de corrientes marinas continuara a traves de algunas de las playas orientadas hacia el norte y este de las islas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten vientos fuertes y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:26 PM CST | Small Craft Advisory | JSJ | 69 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.